MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-EX-125MIC145
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient received an amputation of the toe following the procedure, but this was unrelated to the events during the procedure and was already planned.The results of the investigation are inconclusive since the reported device was not returned for analysis.Based on the information received, the cause of the reported event could not be conclusively determined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).
 
Event or Problem Description
The patient presented with a gangrenous wound to the right first toe with dorsalis pedis (dp) and posterior tibial (pt) pulses.Pre-intervention angiogram demonstrated complete pt and peroneal artery runoff.The anterior tibial (at) artery demonstrated appreciably slow flow.Selective angiography revealed a short, distal, total occlusion about 5cm in length, which was reconstituted and fed collaterally by the peroneal artery, ultimately providing dorsalis pedis flow.After an unsuccessful attempt at angioplasty at the focal dp lesion, a diamondback exchangeable series peripheral orbital atherectomy device (oad) was selected for treatment of the distal half of the at.Two treatments were performed on low speed, and one treatment was performed on medium speed.Glideassist was used to remove the oad, and angioplasty was performed.Post interventional angiogram again demonstrated slow flow through the at with only trace perfusion to the foot.The formerly totally occluded segment of vessel which was treated appeared patent and free of dissection.Although no attempt was made to treat them, the pt and peroneal arteries demonstrated very sluggish outflow.The physician believed this was likely due to vessel spasm causing recoil.The physician's opinion was that the flow issue would resolve over time.Intraarterial nitroglycerin was administered.Doppler showed triphasic pulses in the dp & pt.

Brand Name
DIAMONDBACK PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
Manufacturer Contact
morgan hill
1225 old hwy 8 nw
st. paul, MN 55112
MDR Report Key13412245
Report Number3004742232-2022-00024
Device Sequence Number4690550
Product Code MCW
UDI-Device Identifier10852528005817
UDI-Public(01)10852528005817(17)231031(10)405780
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberDBP-EX-125MIC145
Device Catalogue Number7-10030-01
Device Lot Number405780
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2022
Initial Report FDA Received Date02/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient EthnicityHispanic